By CJ55 Latest Reply 2012-08-08 11:20:09 -0500
Started 2012-07-24 00:33:50 -0500

Hello everyone, I am a T2 for 7 yrs. As of 8 days ago, my doctor started me on Byetta, 10u 2xs a day. I am so nauseated I can barely eat anything. It is worse than any flu I have ever had. I take nausea meds, also have used crackers, gingerale, ginger snap cookies, dry toast, Nothing is working. The Dr. Told me it takes about 2 weeks to get use to the Byetta and the nausea should subside. Does or has anyone else had or have this problem with Byetta?? Does it get better? Today, my doctor did reduce it to 5 u 2xs a day. Still no relief. Any help or advice would be greatly appreciated. Thanks in advance for helping me. :-) CJ

21 replies

CJ55 2012-08-08 11:20:09 -0500 Report

Thanks to everyone who sent comments & advise. Very helpful. I am feeling a bit better now that my dose has been lowered to 5u 2xs a day. Have a great wednesday. CJ. :-)

swlinda 2012-08-07 09:35:23 -0500 Report

I decided to give up on the byetta yesterday. I have been on it for almost a month and can not get over the nausea. I decided that the weight loss was not worth the side effects.

CJ55 2012-08-07 11:39:32 -0500 Report

Hello swlinda.. I am still trying to get used to the Byetta as well. I downgraded from 10u 2xs a day to 5u 2xs a day. The nausea isn't as bad, but it is still annoying. I hate being sick to my stomach. I'm sorry it didn't work out for you. As for the weight loss, I have actually gained 8 pounds in 3 weeks and I am hardly eating at all. I do eat 1 meal a day and one snack. I am also taking u-500 insulin which promotes weight gain. So, either way, my weight isn't going to come off. It's sad that we have to take meds that effect us in that way, and then we are told to loose weight to be healhier. I hope to start feeling better soon. Hugs CJ :-)

swlinda 2012-08-07 11:41:10 -0500 Report

Thanks and I hope your nausea quits soon. I went back to the Januvia which seems to hold my blood sugar and also doesn't give me nausea so I think it is the best solution.

CJ55 2012-07-25 11:18:54 -0500 Report

Hello Everyone, thank you all for commenting on my discussion. Every bit of helpful info I received I take to heart. I have reduced my injections to 5 u 2 xs a day and I do eat right after the injection to get in food before the nausea starts. I also started takeing Nexium and between that and the reduced amout of Byetta I did feel better yesterday. Again, thank you all of your kind input. Have a wonderful Day. Hugs !!

swlinda 2012-07-25 10:19:00 -0500 Report

I am currently taking 5u of Byetta twice a day. I am having the nausea in the morning so am eating as soon as I take it. Not sure if I have had any weight loss as of yet. Hoping it works and I can lose some of this weight.

Armourer 2012-07-24 22:22:20 -0500 Report

Reading various past posts the nausea seems to be very common with most users of Byetta. I'm on Victoza, have been for six months, and although my BG is totally under control, I've only lost 8 pounds and then recently gained 10 back. I think the reason for the no loss is that I'm eating so little normally and I can't exercise. Good luck with the nausea and hope it all works for you.

DeanaG 2012-07-24 14:07:38 -0500 Report

I have no experience with it or advise, just wanted to tell you that I hope you feel better real soon!! ;-)

granniesophie 2012-07-24 06:06:02 -0500 Report

I know how you feel. I was just recently put on Bydureon, which is the weekly shot version of Byetta and was so sick I could barely function. The nausea was worse than any morning sickness I ever had-all day! Nothing I ate helped. I lost 8 pounds in 2 weeks! I'm off it now.
I know that you can get used to the Byetta after a while,it takes less time than Bydureon, but I feel your pain! If it's really intolerable and you really can't stand it, see the doc and ask to come off. There are other ways to go, and you needen't suffer so. You need to decide if you can tough it out or not.
I'm here, along with many others, to support you in any way we can. There are folks on here who are doing great on Byetta, and they can support you, too.
Hang in there, and whatever you do, we are here :)

CJ55 2012-07-24 11:17:06 -0500 Report

Granniesophie.. Thank you for your response. I am going to keep using it for another couple of weeks and see how I do. I like the fact it helps with weight loss. As of yesterday, my Dr. Reduced my injections from 10 u 2xs a day to 10 u 1 time in the am. I will see how that goes. Need to watch my BS. If need be we can reduce down to 5 u etc. i also take U-500 insulin and as we change the Byetta we also change the U-500. Hopefully I will come to a happy medium soon. However, as you know the sicky tummy is the worst that I have ever had. Have a pleasant day. CJ :-)

martin55 2012-07-24 20:21:52 -0500 Report

Why did your doctor start you with the 10? I have been on Byetta since December and just started the 10 last month, maybe you could ask your doctor to put you on the 5 so you can adjust to Byetta.

It does work in 8 months I have lost 75 pounds and lowered my A1C from 12.4 to 6.2, hope to start bydureon once a week shot on October.

Good Luck

CJ55 2012-07-25 11:32:22 -0500 Report

Hello Martin.. The Dr. started me on 5u 2 xs a day for a few days and lowered my U-500 and my sugars creeped up a bit so she upped the Byetta. Congrats on your weight loss and lower A1C, that is wonderful!! Besides taking the Byetta, did you do anything differnt to help loose that much weight? I last year I lost 75 lbs but I had 4 major surgeries and was in bed for almost 10 months. Too many drugs and not enough food. I lost a huge percent of my muscle mass so when I starting actually feeling better enough to eat I gained back 23 pounds in 6 weeks. since then with things still up and down, another surgery and more down time, no exercise etc led to a bit more weight gain. I am just now getting back on track, eating better, getting my BS back to almost normal. It's tough dealing with the ups and downs of BS. My last A1C 1 mth ago was 5.2 down from 8.6. Thank you so much for your input. Good Luck with continued success. Have a great day. CJ :-)

martin54 2012-07-25 19:18:07 -0500 Report

I also walk about 2 miles everyday even if it rains and I have cut out all the crappy food I use to eat I see a diabetes nutritionist who helps me with my portion control and I only have 140 grams of carbs a day.
It does get better when I started byetta I was nausea all the time try to eat right after you take the shot and keep the portion small and stay away from anything greasy , I learned ghat the hard way, my favorite food, Chinese is of my menu to greasy .

Hang in there it does get better good luck!

Lizardfan 2012-07-25 08:55:21 -0500 Report

I started out on the Byetta 5 for a month, then on to the 10. Are you injecting then eating right away? The timing of the shot was always important for me, if I injected and waited to eat I was sick more than if I ate as soon as I finished the shot. Might try it to see if it helps. Hope you get some relief soon.

Next Discussion: Chobani Greek yogurt? »